MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX 3-WAY STOPCOCK; STOPCOCK, I.V. SET

SMITHS MEDICAL ASD, INC. MEDEX 3-WAY STOPCOCK; STOPCOCK, I.V. SET
Catalog Number MX5311L
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a free-floating particle was discovered in the final product bag.This defect was discovered during visual inspection of the final product bag during final product packaging.The particle was isolated and identified using a fourier transform infrared spectroscopy and scanning electron microscopy.The report indicated that the particle (s1) was characterized to be consistent with chlorinated polyolefin (polyethylene).The most intense peaks are the silicate si-o and si-o-si peaks at 1031 and 1007 cm-1.The relatively intensity of the methylene (ch2) peak at 1443 cm-1 indicates the hydrocarbon is highly chlorinated.The ester peak at 1726 cm-1 is a relatively minor component as indicated by its low intensity and is likely an additive or minor degradation product.
 
Additional Manufacturer Narrative
No product was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.
 
Additional Manufacturer Narrative
The product was not returned for evaluation a lot history review was performed and no nonconformances or complaint trending could be identified for this part number or lot number.The pictures submitted with the record do not show contamination in the fluid path and is not foreign material to the stopcock.The stopcock underwent further processing at customer site.Without the benefit of samples, it can't be confirmed when, where, or how this material ended up in the final stopcock packaging.The defect was noticed after final packaging and there is no report of discovery of the defect upon initial receipt at the customer site.The defect cannot be confirmed.

Brand Name
MEDEX 3-WAY STOPCOCK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
reed covert
6250 shier rings road
dublin, OH 43016
2247062300
MDR Report Key22089270
Report Number1526863-2025-00061
Device Sequence Number6947598
Product Code FMG
UDI-Device Identifier10351688506795
UDI-Public(01)10351688506795(17)270304(10)4470075
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMX5311L
Device Lot Number4470075
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown